Alert archive / Florida / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 69, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at May 29, 2025, 7:12 PM EDT for Orange County, Osceola County, Florida. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2025, 7:12 PM EDT (23:12 UTC)
- Expired
- May 29, 2025, 7:27 PM EDT
- In force
- 15 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Orange County, FL, Osceola County, FL
The radar
The Melbourne radar (KMLB), 59 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 11.2 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 598 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1007 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
608 WUUS52 KMLB 292312 SVRMLB FLC095-097-292345- /O.NEW.KMLB.SV.W.0069.250529T2312Z-250529T2345Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Melbourne FL 712 PM EDT Thu May 29 2025 The National Weather Service in Melbourne has issued a * Severe Thunderstorm Warning for... South central Orange County in east central Florida... North central Osceola County in east central Florida... * Until 745 PM EDT. * At 712 PM EDT, a severe thunderstorm was located over Narcoossee, moving northeast at 30 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Orlando, Kissimmee, Saint Cloud, Wedgefield, and Avalon Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 2814 8127 2831 8141 2858 8123 2832 8092 TIME...MOT...LOC 2312Z 234DEG 25KT 2830 8124 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...0.88 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ Leahy
1 follow-up statement
119 WWUS52 KMLB 292327 SVSMLB Severe Weather Statement National Weather Service Melbourne FL 727 PM EDT Thu May 29 2025 FLC095-097-292337- /O.CAN.KMLB.SV.W.0069.000000T0000Z-250529T2345Z/ Orange FL-Osceola FL- 727 PM EDT Thu May 29 2025 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ORANGE AND NORTH CENTRAL OSCEOLA COUNTIES IS CANCELLED... The storm which prompted the warning has weakened below severe limits, and no longer poses an immediate threat to life or property. Therefore, the warning has been cancelled. However gusty winds and heavy rain are still possible with this thunderstorm. LAT...LON 2814 8127 2831 8141 2858 8123 2832 8092 TIME...MOT...LOC 2326Z 234DEG 25KT 2836 8114 $$ Leahy
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 7:10 PM EDT, 2 minutes earlier. Its key messages:
- Issued at 327 PM EDT Thu May 29 2025
- There is a Marginal Risk for a few severe storms this afternoon and evening. Frequent lightning and localized gusty winds to 40-60 mph are the primary hazards. Daily lightning storm chances remain elevated through at least Saturday.
- Widespread Minor to Moderate HeatRisk persists through the end of the work week. Those working or recreating outdoors should remain hydrated and seek breaks in the shade or A/C.
- A late-season cold front pushes toward Central or South Florida by Sunday, ushering in lower storm chances for much of East Central Florida late this weekend and early next week.
Area forecast discussion, May 29, 7:10 PM EDT, 2 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 710 PM EDT Thu May 29 2025 ...New AVIATION... .KEY MESSAGES... Issued at 327 PM EDT Thu May 29 2025 - There is a Marginal Risk for a few severe storms this afternoon and evening. Frequent lightning and localized gusty winds to 40-60 mph are the primary hazards. Daily lightning storm chances remain elevated through at least Saturday. - Widespread Minor to Moderate HeatRisk persists through the end of the work week. Those working or recreating outdoors should remain hydrated and seek breaks in the shade or A/C. - A late-season cold front pushes toward Central or South Florida by Sunday, ushering in lower storm chances for much of East Central Florida late this weekend and early next week. && .PREVIOUS DISCUSSION... Issued at 327 PM EDT Thu May 29 2025 Today-Tonight... High pressure centered in the Atlantic is extending over the Florida peninsula today, promoting south to southwest flow across the local area. Winds are forecast to generally remain below 10 mph. However, winds behind the east coast sea breeze in the afternoon may become breezy. Due to the dominate south to southwest flow, the west coast sea breeze will be slightly more dominate, with the east coast sea breeze remaining somewhat pinned across the eastern portions of the interior(generally west of I-95). Similar to yesterday, isolated to scattered showers and lightning storms will form along the coast as the east coast sea breeze forms and begins to push inland. Additional showers and storms will approach the area from the west as the west coast sea breeze pushes across the state into our local area. Convective coverage will generally peaks after 3 PM as the west and east coast sea breezes collide and additional boundary interactions occur. Some storms may be strong to marginally severe. The Storm Prediction Center has places portions of east central Florida into a Marginal risk for severe weather today, mainly for wind gusts. Thus, the main storm threats today will be gusty winds of 40-55mph with less than 15% chance for wind gusts 60+ mph, frequent lightning strikes, hail up to 1", and locally heavy rainfall of 1-3". Lingering activity will then gradually shift back towards the coast where it is forecast to diminish through 11 PM. Temperatures will be hot once again today with afternoon highs in the low/mid 90s should again be widespread with heat indices of 100 to 105. Overnight lows will be in the low to mid 70s. Friday-Sunday... Mid to upper level deep trough will dig across the eastern U.S. on Friday, as a 250mb jet approaches from the northwest, promoting weak diffluence aloft Friday and Friday night. Surface high pressure across the Atlantic and extending across the Florida peninsula will begin to shift southeastward on Friday as a cold front approaches from the north and west. This cold front will then move across the local area on Saturday, starting across the north and moving southward, before stalling across central/south Florida on Sunday. Locally, the pressure gradient will begin to tighten on Friday as the high pressure over Florida shifts southeast and the cold front approaches the Florida peninsula. This will promote an increase in westerly flow in both the low and mid levels, as well as unidirectional shear profiles across east central Florida. While this westerly flow will continue through the weekend, wind speeds will generally be 10 mph or less through the weekend with the winds backing south to south-southeast along the coast on Sunday afternoon as east coast sea breeze forms and pushes onshore. Temperatures will decrease slightly into early weekend before increasing once again by late weekend. Afternoon highs will be in the upper 80s to low 90s on Friday and Sunday, with mid to upper 80s on Saturday. Coverage of showers and storms look to increase into early weekend as moisture out ahead of an approaching cold front increases and remains elevated as the front moves through east central Florida into early weekend. There is a medium to high (50-60 percent) chance of rain with a medium (30-50 percent) chance for lightning storms on Friday afternoon and evening. Rain and storm chances remain elevated Saturday with a medium to high (50-70 percent) chance of showers and a medium (30-50 percent) chance for lightning storms. Coverage of convection will decrease into late week, with a low to medium (20-50 percent) chance of rain and storms Sunday afternoon, mainly from Melbourne to Kissimmee southward. Some storms may be strong through early weekend, with the environment being supportive of an isolated marginally severe storms on Friday. Forecast soundings show sufficient instability (MUCAPE ranging from 1300-2100 J/kg), decent shear (20-40 KT), cooler temperatures aloft (-7 to -8 C at 500mb), and adequate low level moisture (PW values 1.5-1.7"). Main storm threats through early weekend will be wind gusts of 40-55 mph, with less than 5 percent chance of wind gusts of 60+ mph (on Friday), coin-sized hail, frequent lightning and locally heavy rainfall. Monday-Wednesday...The aforementioned cold front will lift northward into North Florida and the Gulf States early next week. Surface high pressure centered over the Atlantic will build across the Florida peninsula behind the front into mid week. An upper level trough that is lingering over the Northeast will hinder the rich moisture to advect over the local area through early next week. However, moisture is forecast to return closer to normal by Tuesday or Wednesday. Locally, westerly flow will remain through Monday before easterly winds develop Tuesday through Midweek. The east coast sea breeze is forecast to form each day and push inland. While there is some uncertainty in the models with rain chances, have maintained a low to medium (20-50 percent) chance of rain and storms each afternoon. Seasonably warm to hot temperatures prevail through mid week, with afternoon highs in the upper 80s to low 90s. && .MARINE... Issued at 327 PM EDT Thu May 29 2025 Today-Monday...(Modified Previous Discussion) An axis of surface high pressure remains over the southernmost waters of Central Florida through Friday. A late-season cold front then approaches the waters Friday night before stalling near or over South Florida on Sunday. Scattered to numerous storms are forecast with increasing potential for offshore-moving storms with gusty winds through Saturday. Outside of storms, SE winds around 10-15 KT turning SW on Friday. Winds freshen and veer westerly ahead of the cold front from Friday night into Saturday morning, 15-20 KT, before lessening by Saturday afternoon. Seas 2-3 FT through the period, except up to 5 FT well offshore early Saturday. && .AVIATION... (00Z TAFs) Issued at 710 PM EDT Thu May 29 2025 Organized convection continues to moves eastward across east central Florida this evening, with ongoing VCTS through 03-04Z at all terminals. TEMPOs in for MCO and ISM through 01Z and TIX and MLB through 02Z for VIS and CIG reductions due to TSRA. Winds become lighter overnight out of the south-southwest at all terminals. An approaching front brings increasing rain and storm chances once again to the terminals early on Friday morning, with VCSH as early at 12-14Z across the interior and DAB and TIX, with VCTS from 17Z onward across the interior and elsewhere. SOuthwest winds persist at 10 to 15 knots. && .FIRE WEATHER... Issued at 215 AM EDT Thu May 29 2155 Aside from occasional lightning activity, no fire weather concerns through Saturday. Behind a weakening cold front this weekend, drier air is forecast to surge into northern portions of Central Florida. By Sunday and Monday, RH minima from 35-45% are forecast for the I-4 corridor and points northward. && .PRELIMINARY POINT TEMPS/POPS... DAB 72 91 71 87 / 50 60 50 30 MCO 74 91 75 87 / 50 60 50 50 MLB 74 91 73 87 / 50 60 50 70 VRB 73 92 73 88 / 40 60 50 70 LEE 74 89 74 88 / 30 60 50 30 SFB 74 91 74 88 / 50 60 50 50 ORL 75 91 75 88 / 50 60 50 50 FPR 72 91 72 87 / 40 60 50 70 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && DISCUSSION...Watson AVIATION...Tollefsen
In the hours before
Special weather statement, May 29, 5:14 PM EDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Melbourne FL
514 PM EDT Thu May 29 2025
FLZ045-144-292145-
Orange FL-Southern Lake County FL-
514 PM EDT Thu May 29 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN LAKE AND
NORTHWESTERN ORANGE COUNTIES THROUGH 545 PM EDT...
At 514 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Howey-In-the-hills to near Groveland to 10
miles southwest of Mascotte. Movement was east at 20 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Apopka, Ocoee, Winter Garden, Tavares, and Groveland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. On rare occasions they can briefly touch down, producing wind
gusts over 50 mph. If a funnel cloud is spotted move indoors and
report your sighting to the National Weather Service.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2867 8195 2878 8190 2878 8143 2872 8144
2871 8146 2864 8146 2864 8144 2858 8145
2838 8172 2838 8196
TIME...MOT...LOC 2114Z 267DEG 19KT 2873 8178 2857 8180 2847 8201
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
LeahySpecial weather statement, May 29, 6:12 PM EDT, 1 hour before
Special Weather Statement
National Weather Service Melbourne FL
612 PM EDT Thu May 29 2025
FLZ041-141-292300-
Coastal Volusia FL-Inland Volusia FL-
612 PM EDT Thu May 29 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL VOLUSIA COUNTY THROUGH
700 PM EDT...
At 612 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lake Helen, moving northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Deltona, Daytona Beach, Port Orange, Ormond Beach, and DeLand.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. On rare occasions they can briefly touch down, producing wind
gusts over 50 mph. If a funnel cloud is spotted move indoors and
report your sighting to the National Weather Service.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2933 8102 2909 8090 2907 8088 2888 8125
2898 8136 2899 8136 2899 8137 2903 8139
2905 8143
TIME...MOT...LOC 2212Z 227DEG 9KT 2905 8118
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
LeahyLocal storm report, May 29, 6:13 PM EDT, 59 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
613 PM EDT Thu May 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM Hail 1 WNW Lake Helen 28.99N 81.24W
05/29/2025 E0.88 Inch Volusia FL Trained Spotter
A trained spotter reported nickel sized hail
within the Lake Helen area.
&&
MATSpecial weather statement, May 29, 6:31 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Melbourne FL
631 PM EDT Thu May 29 2025
FLZ045-053-144-292300-
Osceola FL-Orange FL-Southern Lake County FL-
631 PM EDT Thu May 29 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTH CENTRAL LAKE...SOUTHWESTERN
ORANGE AND NORTHWESTERN OSCEOLA COUNTIES THROUGH 700 PM EDT...
At 630 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Horizon West to near Intercession City to
7 miles northwest of Lake Kissimmee to 15 miles northeast of Avon
Park. Movement was northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Orlando, Kissimmee, Apopka, Ocoee, and Winter Garden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2868 8157 2851 8131 2823 8114 2790 8111
2782 8121 2784 8123 2786 8130 2792 8131
2800 8142 2806 8146 2801 8138 2808 8135
2809 8145 2814 8146 2814 8152 2826 8156
2826 8166 2835 8166 2835 8176 2840 8181
TIME...MOT...LOC 2230Z 217DEG 25KT 2842 8167 2825 8155 2797 8138 2777
8137
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
LeahySpecial weather statement, May 29, 6:55 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Melbourne FL
655 PM EDT Thu May 29 2025
FLZ041-045-046-141-247-347-447-292330-
Coastal Volusia FL-Northern Brevard Barrier Islands FL-Orange FL-
Seminole FL-Inland Volusia FL-Mainland Northern Brevard FL-
Inland Northern Brevard FL-
655 PM EDT Thu May 29 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN SEMINOLE...
NORTHWESTERN BREVARD...EAST CENTRAL ORANGE AND SOUTHEASTERN VOLUSIA
COUNTIES THROUGH 730 PM EDT...
At 655 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Daytona Beach Airport to Edgewater to near
Maytown to near Bithlo. Movement was east at 25 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Daytona Beach, Port Orange, Titusville, New Smyrna Beach, and
Edgewater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. On rare occasions they can briefly touch down, producing wind
gusts over 50 mph. If a funnel cloud is spotted move indoors and
report your sighting to the National Weather Service.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2909 8090 2874 8064 2850 8081 2851 8118
2875 8103 2894 8100 2914 8110 2921 8107
2923 8097
TIME...MOT...LOC 2255Z 262DEG 20KT 2919 8105 2896 8092 2877 8093 2858
8106
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
LeahySpecial weather statement, May 29, 6:59 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Melbourne FL
659 PM EDT Thu May 29 2025
FLZ053-292330-
Osceola FL-
659 PM EDT Thu May 29 2025
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL OSCEOLA COUNTY THROUGH
730 PM EDT...
At 659 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Saint Cloud to 8 miles southwest of
Holopaw to 6 miles west of Lake Marian. Movement was northeast at 20
mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Saint Cloud, Lake Marian, Holopaw, Narcoossee, and Harmony.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2833 8121 2823 8096 2789 8098 2780 8119
2797 8123 2812 8140
TIME...MOT...LOC 2259Z 220DEG 16KT 2816 8132 2804 8116 2784 8117
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
LeahyThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 4:45 PM EDT | Special Weather Statement | MLB | Lake | 30 min |
| May 29, 5:14 PM EDT | Special Weather Statement | MLB | Lake | 31 min |
| May 29, 5:52 PM EDT | Severe Thunderstorm Warning | MLB | Volusia | 23 min |
| May 29, 6:12 PM EDT | Special Weather Statement | MLB | Volusia | 48 min |
| May 29, 6:17 PM EDT | Special Marine Warning | MLB | 88 min | |
| May 29, 6:24 PM EDT | Severe Thunderstorm Warning | MLB | Volusia | 31 min |
| May 29, 6:31 PM EDT | Special Weather Statement | MLB | Orange, Osceola | 29 min |
| May 29, 6:37 PM EDT | Severe Thunderstorm Warning | MLB | Osceola | 23 min |
| May 29, 6:47 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Osceola | 28 min |
| May 29, 6:55 PM EDT | Special Weather Statement | MLB | Seminole | 35 min |
| May 29, 6:57 PM EDT | Special Marine Warning | MLB | 93 min | |
| May 29, 6:59 PM EDT | Special Weather Statement | MLB | Osceola | 31 min |
| May 29, 7:27 PM EDT | Special Weather Statement | MLB | Brevard | 33 min |
| May 29, 7:45 PM EDT | Special Marine Warning | MLB | 60 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.